MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT
Model Number RT385
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The subject mr290v vented autofeed humidification chamber has been requested to be returned to fisher & paykel healthcare for evaluation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that a mr290v vented autofeed humidification chamber provided with rt385 adult dual-heated evaqua2 breathing circuit was found leaking water.There was no patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4), method: the complaint mr290v vented autofeed humidification chamber was not returned to fisher & paykel healthcare for evaluation.Our investigation is thus based on the information provided by the customer, and our knowledge of the product.Results: the customer reported that a mr290v vented autofeed humidification chamber was leaking water before patient use.Conclusion: without the complaint device, we are unable to determine what had caused the reported event.Mr290 chambers are pressure tested following the manufacturing process to check for any leaks present in the chamber due to cracks and other causes.Any chamber which fails this test is rejected.In addition, the pressure test is followed by a visual inspection of each chamber.No cracks in the chamber dome are acceptable.Any chamber that fails this inspection is rejected.The subject mr290 chamber would have met the required specification at the time of production.Our user instructions that accompany the rt385 adult dual-heated evaqua2 breathing circuit state the following: "do not soak, wash, sterilize, or reuse this product.Avoid contact with chemicals, cleaning agents, or hand sanitizers." "ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient." "perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient." "use of the mr290 above the maximum operating pressure may lead to cracking, water leakage and, on rare occasions could lead to a loss of ventilation pressure.".
 
Additional Manufacturer Narrative
(b)(4).**udi related data quality updates only** corrections to reflect gudid: section d1: brand name updated to fisher & paykel healthcare section d2a: common device name updated to breathing circuit section d4: expiration date added section d4: udi details updated section g1: contact person updated to mr.Diego vargas banuelos method: the complaint mr290v vented autofeed humidification chamber was not returned to fisher & paykel healthcare for evaluation.Our investigation is thus based on the information provided by the customer, and our knowledge of the product.Results: the customer reported that a mr290v vented autofeed humidification chamber was leaking water before patient use.Conclusion: without the complaint device, we are unable to determine what had caused the reported event.Mr290 chambers are pressure tested following the manufacturing process to check for any leaks present in the chamber due to cracks and other causes.Any chamber which fails this test is rejected.In addition, the pressure test is followed by a visual inspection of each chamber.No cracks in the chamber dome are acceptable.Any chamber that fails this inspection is rejected.The subject mr290 chamber would have met the required specification at the time of production.Our user instructions that accompany the rt385 adult dual-heated evaqua2 breathing circuit state the following: - "do not soak, wash, sterilize, or reuse this product.Avoid contact with chemicals, cleaning agents, or hand sanitizers." - "ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient." - "perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient." - "use of the mr290 above the maximum operating pressure may lead to cracking, water leakage and, on rare occasions could lead to a loss of ventilation pressure.".
 
Event or Problem Description

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
BREATHING CIRCUIT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key18179371
Report Number9611451-2023-01076
Device Sequence Number7653438
Product Code BZE
UDI-Device Identifier09420012430472
UDI-Public(01)09420012430472(10)2102227352(11)220617(17)270617
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT385
Device Catalogue NumberRT385
Device Lot Number2102227352
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer12/07/2023
12/07/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date12/13/2023
08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown